Ask a doctor

1 Day Post Glycolic Peel: Is it Normal to Have Red Spots and Tingling?

Hi, I Had a Slight Glycolic Peel Yesterday and noticed a few red burned spots on my cheeks and are still there this morning. still felt tingling sensations after shower and red burned spots still very visible. Is this normal reaction or should i be worried and seek medical advise. Rgds, Ems

Doctor Answers (3)

Irritation after a glycolic acid peel

+1
Mild irritation is not uncommon after a glycolic acid peel. Apply a rich moisturizer with sunscreen during the day. Use a plain moisturuzer at night. Sometimes hydrocortisone 1% ointment helps. Discuss your symptoms with the person who performed the peel.


New York Dermatologist
3.5 out of 5 stars 7 reviews

Glycolic peel and redness

+1

It is normal to have some redness lasting a few days on your cheeks after a glycolic acid peel.  Use a gentle cleanser with lukewarm water and a moisturizer.  Use a sunscreen with SPF 50+ and a hat.  Avoid the sun for at least 2 weeks to prevent darkening of your skin.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Light chemical peels are not always so light

+1

Peel depth is determined by several factors, including type and percentage of acid, patient skin type and thickness, and pre-treatment with exfoliating medications. Thick skin and increased sebum production will impede penetration of a peel solution. also, skin with an impaired barrier function may experience accelerated depth of penetration. Your experience so far sounds like a normal reaction for a slightly deeper peel. However, if you are still worried you should contact your physician for a follow up and hopefully, for reassurance.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.